|6.5 Year ARV Holiday
Dec 31, 2008
I hit hard and early in 2000 at the NIH for about 2 1/2 years. Over the period, I took a variety of meds. AZT, 3TC, D4T, NVP, IDV, EFV, ddI EC, lamivudine, combivir and stavudine (some may be repeats) My cd4 is now down to 385, and my viral load is is the 1500 range. I believe it is time to begin ARVs again. What meds are left for me to choose from?
Response from Dr. McGowan
Thank you for your contributions at the NIH during the early days of HAART therapy. The answer to your question depends on how much resistance your virus had picked up from the prior treatment. With the use of "boosted" protease inhibitors, and the new generation of protease inhibitors (Darunavir and tipranavir), it is likely that you may have a PI option, also etravirine (a new NNRTI) may be active, the integrase inhibitors will be active and (if your virus tests susceptible on a tropism test) a CCR5 antagonist (maraviroc) may also work. The results of any resistance tests you may have from the past would be very helpful, as well as the viral loads at the time of the switches in your meds. These will help plan your new treatments. You should have a very good chance at finding a successful regimen.
Good luck in '09.
Ongoing vomiting and dry heav
Dr McGoman I need from your knowledges !!!
- HIV Infection Risk Sucking Breast
- Probability Of Getting HIV From Insertive Anal Sex
- Does HIV Cause Ache In Testicles?
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
- Pain In Balls After Anal Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.